News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Endocrinology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Endocrinology Answers List

Forum Name: Endocrinology Topics

Question: embarassing nipples!


 bobydee - Wed May 26, 2004 5:28 am

Hello, I really really would appreciate some help here. When i say my nipples are embarassing, it isn't the shape or anything, it's that recently since starting my oral contraceptives (just over 2 months ago) I have had quite a lot of discharge. I know that this is normal when hormone levels change, and it is milky white in colour, but I am finding it very difficult when I wake up in the middle of the night to find my pyjamas with wet patches around the breasts of even the sheets wet, as I am not used to this! I know that I am not pregnant, I am only 17 and have never had a child, therefore never breast fed before. I know it can also be through stimulation but that has not increased since before I started taking the pills. It is making me very self conscious, although during the day I can wear a bra which usually protects me as the discharge comes mostly after a warm bath or when my dressing gown has rubbed me, but sometimes i find drops without having to do anything. Please help me, I don't know what to do, and I can't enjoy myself or feel confident getting intimate with my boyfriend or anything at the moment. Yours hopefully, Bobydeex
 Dr. Tamer Fouad - Wed May 26, 2004 12:45 pm

User avatar bobydee,
The nipple discharge that you are experiencing is called galactorrhea and its not related to a change of hormone levels due to contraception but could be more likely a side effect of the contraceptive medicine you are using. Since the amount of discharge seems excessive you should consult your doctor (the one that prescribed the contraceptives would be best). He may choose to switch you to a different pill but may also want to exclude other causes of galactorrhea depending on the clinical examination.

Regards,

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here